# SDR CALA9601137

- Difficulty date: August 7, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16892
- Make and model: Doug DC-9-82
- Aircraft serial: 49391
- Engine: Pwa JT8D219
- System (JASC): 7250 · Turbine Section
- Part: T3 Blade
- Part number: 798403
- Condition: Broken
- Location: Nr 1 Engine
- Part time: 25,812 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

A LOUD BANG WAS HEARD AND THE AIRCRAFT EXPERIENCED VIBRATION DURING CLIMBOUT.T  HE NR 1 ENGINE N1 AND N2 BOTH SPOOLED DOWN AND EGT ROSE TO APPROXIMATELY 630 DEGREES.  THE ENGINE THROTTLE WAS REDUCED TO IDLE AND THE AIRCRAFT WAS RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE NR 1 ENGINE TURBINE FAILED AND THERE WAS METAL IN THE TAILPIPE.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  *S/D*  SHOP FINDINGS REVEALED A BROKEN T-3 BLADE.
